Skip to Content

How can you minimize stomach pain due to gleevec therapy?

Responses (4)

Rajive Goel 12 Jul 2010

Drink a large glass of water when taking the med, do not take the med on an empty stomach, if you still feel that the stomach pain has not minimized it is recommended to talk to the doc who prescribed the med as he/she would know your medical history and would help, you could however read more details on: https://www.drugs.com/gleevec.html, hope this helps?

anted 14 Jul 2010

thank you so much for your response. This too is all new to us and we don't know where to turn for answers. Gleevec is being used to treat GIST on adrenal glands and hormones(cortisol) is also up and down.

Rajive Goel 14 Jul 2010

Welcome, I tried to answer you question, hope it was helpful?

sprangtj 23 Aug 2010

I had this same problem when I took Gleevec. I had to have 3 upper gi's while on it in 21/2 yrs. It made the bottom of my stomach raw the Doc said. He put me on Previcid 30 mg. morning & night. That seemed to be the thing that worked. I made sure that I took the Gleevec after a meal. I had to eat small meals because the Gleevec would make me feel bloated & nauseated. I just had to eat 6 small meals a day instead of 3 large ones. Talk to your Doc, mine ended up sending me to a Gastroenterologist. Hope this helps!

anted 23 Aug 2010

thank you. I will pass this information to my mother in law. So far she seems to be handling the drug well. If you don't mind... are you taking Gleevac for
GIST tumors in your adrenal glands?

sprangtj 24 Aug 2010

No, I have Chronic Myloid Leukemia. I took Gleevec for 2 1/2 years. I now take a newer drug called Sprycel. I had low platelet, & iron counts. The Gleevec became toxic-or as the Docs said it worked to well. It was killing not only the leukemic white blood cells but the good ones also. Doesn't happen with everyone. It's a good drug & works well with most folks. Wish u luck!

Concoco 5 Feb 2017

my GIST started in upper bowel went to instestines and then needed in my liver. I take 400 mg Gleevec each morning for 6 months now. I have had good results so far with 41%reduction on largest tumor. I am 60 years old, married 33 years and have 2 sons in college. I am very scared. I haven't miss a day of work since my diagnosis. I need help!

FaiHK 30 Nov 2017

My wife had GIST 5 years ago, removed 12cm tumor, took Gleevec for 1 year to prevent recurrence. Doc said tumor completely cleaned and stopped Gleevec. But one year later, found metastasis to liver, diaphragm. Could not do surgery anymore. Since then, she was on Gleevec till now. Overall, Gleevec helped and she lived like a normal person. The major side effect is red-eye from time to time and a little bit edema. Overall good life quality. Doc said her tumor was under control and pretty small. After another 2-3 years of Gleevec, she started to have stomach pain after falling asleep. Doc gave her Pantoprazo and some medicine to slow down movement of intestine but did not help. The stomach pain was getting more often and serious when she fell asleep. She did stomach endoscope and did not find anything. MRI did not see tumor size change. But pain getting more worse. Anyone has similar experience and have a good way to treat stomach or abdominal pain? Thanks. Fai

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions